Monday, September 29, 2008

Tysabri

O.K., I have now taken two treatments of Tysabri. I hope its working. I have had headaches and joint pain since starting it. The doctor said none of his patients had reported these problems. I guess I am special! LOL! It seems funny that the headache started with in 2 hours of the first infusion and lasted for a week before being somewhat helped by Tordol. This is a really different headache than I have had before. Really intense. The joint pain is mostly in my arms, mainly my elbow. I have had general pain in the past, but not really joint specific. I am scheduled for another dose in October, I hope I get progressivly better. For those who want to look at information on Tysabri, you can visit the web at:

http://www.tysabri.com/

http://www.tysabri.com/tysbProject/tysb.portal?gclid=CKmDltLkgZYCFQJdgQoduH38FQgclid=CKmDltLkgZYCFQJdgQoduH38FQ
This is what I know right now. Its not much.
Keepin my fingers crossed!
G

2 comments:

Lauren said...

Hi MaMaG,

I have had 25 Tysabri infusions so far, and my 26th infusion is scheduled for tomorrow.

From what I have read your post, you are experiencing the most common side effects from the medication..., in order to avoid many of these side effects, most of us pretreat the Tysabri infusion with an antihistamine (I take Claritin-D table two hours before I leave for my infusion, and others will sometimes take a Benadryl tablet or have a 30 minute Benadryl drip prior to the infusion)as this drastically reduces the "possibility" of suffering these side effects.

Also, you might ask your doctor if the actual Tysabri drip can be slowed down because this can also reduce any possible side effects which you might be experiencing.

And lastly, you might discuss with your doctor pretreating your infusions by taking your headache medicine first or take a couple of liquid Advil which will also help with any possible aches and pains you might experience in your joints after you receive the medication.

I am not a doctor, but I can tell you that your body is trying to adjust to the medication..., seriously dearheart, discuss the options I listed above with your doctor... good luck to you!

I'm sending you all my best supportive hugs...,

Lauren :)

petal press said...

I just wanted to let you know you are not alone! I find interesting that your neuro told you he had never heard of anyone having joint pain until you b/c that is EXACTLY what my neuro told me--I too had joint pain, it was also very specific, and I had never had joint pain before Tysabri, ever...mine was in my knees and hips...I also had the headaches, but those receded. I am now off Tysabri.
I wish you all the best!